Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 6, 2013, 11:44 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2013, 11:44 AM CST (17:44 UTC)
- Expired
- Jan 6, 2013, 3:35 PM CST
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS73 KGRB 061744 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1144 AM CST SUN JAN 6 2013 ...GUSTY NORTHWEST WINDS EXPECTED... ..A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL GENERATE GUSTY NORTHWEST WINDS THROUGH THIS EVENING. LMZ521-522-541-070100- /O.NEW.KGRB.SC.Y.0002.130106T1744Z-130107T0100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1144 AM CST SUN JAN 6 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED WITH GUSTS TO 30 KTS POSSIBLE...ESPECIALLY NEAR DEATHS DOOR. * WAVES...2 TO 4 FT WAVES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
514 WHUS73 KGRB 062135 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CST SUN JAN 6 2013 ...GALE FORCE WINDS AND LARGE WAVES EXPECTED ON MONDAY... .A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE AREA EARLY ON MONDAY...AS LOW PRESSURE CROSSES ONTARIO AND HIGH PRESSURE BUILDS OVER THE OHIO VALLEY. WINDS AND WAVES WILL INCREASE MONDAY MORNING...THEN SLOWLY SUBSIDE MONDAY NIGHT. LMZ521-522-541-070545- /O.CAN.KGRB.SC.Y.0002.000000T0000Z-130107T0100Z/ /O.NEW.KGRB.GL.W.0001.130107T1200Z-130108T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 335 PM CST SUN JAN 6 2013 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * ON THE LAKE...SOUTHWEST GALES TO 35 KTS ARE EXPECTED BY MID-DAY MONDAY. GUSTS TO AROUND 40 KTS ARE POSSIBLE. ON THE BAY...SOUTHWEST WIND WILL INCREASE TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS DURING THE MORNING HOURS. * WAVES WILL BUILD TO 6 TO 10 FT ON THE LAKE...AND TO 4 TO 7 FT ON THE BAY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-070545- /O.NEW.KGRB.GL.W.0001.130107T1200Z-130108T0000Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 335 PM CST SUN JAN 6 2013 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST MONDAY. * SOUTHWEST GALES TO 35 KTS ARE EXPECTED BY MID-DAY. GUSTS TO AROUND 40 KTS ARE POSSIBLE. * WAVES WILL BUILD TO 6 TO 10 FT MONDAY MORNING IN THE LATE MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 3:32 AM CST, 8 hours 12 minutes earlier.
Area forecast discussion, Jan 6, 3:32 AM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CST SUN JAN 6 2013 .SYNOPSIS...QUIET WEATHER CONTINUING FOR AT LEAST MOST OF THE UPCOMING WORK WEEK. TEMPERATURES REMAINING ABOVE NORMAL. LOW-AMPLITUDE NRN STREAM OF SPLIT FLOW REGIME WL CONTINUE TO DOMINATE THE WX ACRS THE FCST AREA FOR MUCH OF THE FCST PERIOD. AMPLIFICATION WL BEGIN DURING THE LATTER HALF OF THE PERIOD AS RIDGE BUILDS OFF THE WEST COAST...CAUSING THE DOWNSTREAM FLOW TO BEGIN TO CONSOLIDATE AND TROF TO DEEPEN OVER THE WRN PART OF NOAM. MEANWHILE...RIDGING WL ALSO BUILD FM THE SERN U.S. INTO THE WRN ATL. THE LOW AMPLITUDE NRN STREAM WL CONT TO FEED PACIFIC AIR MASSES ACRS THE AREA...KEEPING TEMPS ABV NORMAL. ONLY LGT/MINOR PCPN EVENTS ARE ANTICIPATED UNTIL LATE IN THE PERIOD...WHEN A MORE SIG EVENT COULD OCCUR IF EJECTING SRN STREAM STORM TRACKS FAR ENOUGH N TO AFFECT THE AREA. THE KEY WORD IN THE PREVIOUS SENTENCE IS STILL IF. THOUGH MED RANGE MODELS HAVEN/T SORTED OUT THE DETAILS YET...IT STILL LOOKS LIKE A RETURN TO MUCH MORE WINTRY WX WL OCCUR BEYOND THE END OF THE FCST PERIOD AS AMPLIFIED UPR PATTERN WL BE MORE SUPPORTIVE OF SIG PCPN PRODUCING SYSTEMS...AND OPENS THE DOOR TO ARCTIC INTRUSIONS INTO THE NRN CONUS. && .SHORT TERM...TDA/TNGT/MON. QUIET WX FOR MID-JANUARY. WL CONT CHC OF SHSN/FLURRIES THIS MORNING AS SHRTWV SLIDES ACRS THE AREA. ALSO DLAD CLEARING SOMEWHAT GIVEN ALL THE CLDS APPARENT BACK TO THE W ON EARLY MORNING STLT IMAGERY. CAA EXPECTED DURING THE DAY...BUT GIVEN THE RELATIVELY MILD START...WENT A LITTLE ABV GUID FOR MAX TEMPS. SFC RIDGE WL WORK ACRS THE AREA THIS EVENING...AND OFF TO THE E LATER TNGT. TEMPS TRICKY. EXPECT A RATHER SHARP DROP OFF IN THE EVENING WHILE SKIES ARE MAINLY CLR AND WINDS LGT...WITH TEMPS STABILIZING AND MAYBE RISING SOME LATE. WENT BLO GUID FOR MINS AS OVER THE PAST WEEK...WE/VE FALLEN OFF SUBSTANTIALLY ON NGTS WITH CLR SKIES AND LGT WINDS. ON MON...SFC PRESSURE GRADIENT WL TIGHTEN SUBSTANTIALLY AHEAD OF CYCLONE TRACKING EWD ACRS SRN CANADA. GIVEN RELATIVELY DRY AIR...CLS WL BE LIMITED. COULD VERY WELL BE ANOTHER ONE OF THOSE DAYS WERE SUN OVER THE OVER THE LOWER ALBEDO AREAS OF N-C RESULTS INTO MIXING INTO WARMER AIR ALOFT...AND RESULTS IN THE WARMEST TEMPS IN THAT AREA. WENT WITH MAX TEMPS A LITTLE ABV A BLEND OF BEST PERFORMING GUIDANCE...ESP ACRS THE N. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. SPLIT FLOW PATTERN WILL CONTINUE INTO EARLY THIS WEEK...THEN WEST COAST TROUGH WILL EVOLVE WITH SOME RIDGING ACROSS THE EASTERN UNITED STATES BY THE END OF THE WORK WEEK. STILL MANY QUESTIONS WITH SOUTHERN STREAM SYSTEM THURSDAY INTO FRIDAY CONTINUE WITH AN EVEN WIDER RANGE OF MODEL SOLUTIONS FOR NEXT WEEKEND. FIRST SYSTEM WILL PASS NORTH OF THE STATE MONDAY NIGHT, PERUSAL OF BUFKIT SOUNDINGS AT RHINELANDER INDICATED THERE COULD BE A BRIEF PERIOD WHERE THE SEEDER FEEDER MECHANISM COULD PRODUCE A FEW FLURRIES. OFFICES TO THE NORTH/NORTHWEST WANTED TO CONTINUE A DRY FORECAST AND WILL DO SO MYSELF. HIGH PRESSURE WILL BRING SUNNY SKIES TUESDAY MORNING BEFORE MID AND HIGH CLOUDS RETURN TUESDAY AFTERNOON AHEAD OF NEXT SYSTEM. MODELS TONIGHT DO SHOW AN INVERSION BELOW 850MB ON TUESDAY. SUSPECT THAT THE HIGHER TERRAIN REGION ACROSS THE NORTH WILL MIX INTO THE WARMER AIR AND MAY BE THE WARM SPOT IN OUR FORECAST AREA. ALWAYS HARD TO GAGE HIGH TEMPERATURES IN THESE TYPES OF EVENTS...AND IN SOME CASES GET SURPRISED BY HOW WARM IT GETS. THE NEXT SYSTEM WILL MOVE ACROSS THE REGION TUESDAY NIGHT. BUFKIT SOUNDINGS INDICATED A PERIOD OF SATURATION ACROSS THE NORTHERN HALF OF THE STATE. DID NOT FEEL COMFORTABLE WITH JUST FLURRIES OVER THE NORTH WITH HEALTHY SHORTWAVE ENERGY PASSING OVER THE REGION DURING THE NIGHT. MANY HAVE DISCOUNTED THE MORE ROBUST GFS MODEL QPF TUESDAY NIGHT...BUT CANADIAN MODEL ALSO DID DEPICT MORE QPF THAN THE WRF/ECMWF. MY HUNCH IS THAT POPS WILL NEED TO BE INCREASED IN THE COMING DAYS WITH THIS SYSTEM. IF AN ACCUMULATING SNOWFALL DOES OCCUR... IT SHOULD BE FAIRLY QUICK EVENT AS BEST FORCING SHIFTS EAST OF THE STATE OVERNIGHT. TRIED TO DEPICT DECREASING CLOUDINESS LATE TUESDAY NIGHT. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ON WEDNESDAY. AFTER WEDNESDAY...VERY LOW CONFIDENCE IN MODEL SOLUTIONS DESPITE THE 00Z GFS/CANADIAN TRENDING TOWARD THE 12Z ECMWF. HOWEVER...THE 00Z ECMWF HAS REVERSED COURSE WITH THE SOUTHERN STREAM SYSTEM WHICH NOW MOVES SOUTH OF THE STATE...WHILE WE WILL GET CLIPPED BY NORTHERN STREAM SYSTEM. IF ECMWF DOES VERIFY...THE NORTHERN STREAM SYSTEM WOULD AFFECT THE AREA THURSDAY NIGHT INTO FRIDAY. THE CANADIAN MODEL BRINGS MAIN SYSTEM INTO THE SOUTHERN GREAT LAKES FRIDAY MORNING WITH NORTHERN STREAM SYSTEM LAGGING BEHIND ACROSS MINNESOTA. THE GFS HAS THE MAIN SYSTEM MOVING ACROSS THE STATE THURSDAY NIGHT. WITH SUCH A WIDE RANGE IN MODEL SOLUTIONS...VERY LOW CONFIDENCE FOR THURSDAY INTO FRIDAY AT THIS TIME. BEYOND THE SYSTEM THURSDAY/FRIDAY...THE WEEKEND SYSTEM IS EVEN MORE MUDDLED WITH EVEN LOWER CONFIDENCE. THE GFS HAS MAIN SYSTEM MOVING WEST OF THE AREA ON SATURDAY WITH MORE RAIN THAN SNOW...WHILE THE ECMWF BRINGS THE SYSTEM ACROSS THE AREA ON SUNDAY WITH SNOW AND VERY LITTLE RAIN. DID LOWER PRECIPITATION CHANCES SOME FOR THURSDAY WITH LITTLE CHANGE MADE TO THE FORECAST BEYOND THURSDAY DUE TO THE VERY LOW CONFIDENCE IN WHICH IS THE CORRECT MODEL SOLUTION. && .AVIATION...FOR THE 12Z TAF ISSUANCE. GENERALLY MVFR CIGS ACRS THE AREA NOW WL PERSIST FOR MOST OF THE MORNING...THEN CLDS SHOULD DECR DURING THE AFTN. EXPECT LLWS TO BE SIG ENOUGH FOR INCLUSION IN THE TAFS FOR TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG
Hazardous weather outlook, Jan 6, 3:55 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CST SUN JAN 6 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 355 AM CST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS COULD RESULT IN SLIPPERY ROADWAYS IN FAR NORTH- CENTRAL WISCONSIN THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM MAY GENERATE MIXED PRECIPITATION ACROSS THE REGION THURSDAY INTO FRIDAY. IT IS TOO EARLY TO MAKE A RELIABLE FORECAST OF PRECIPITATION TYPES AND AMOUNTS...ALTHOUGH SOME EARLY INDICATIONS WOULD SUGGEST MORE RAIN THAN SNOW WOULD FALL ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-071200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CST SUN JAN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE GUSTS FROM THE SOUTHWEST ARE POSSIBLE MONDAY INTO MONDAY NIGHT. SKOWRONSKI/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:35 PM CST | Gale Warning | GRB | 24 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.